Texas, 2013Damaging Wind in Texas, July 17, 2013
July 17, 2013 · NWS FWD · 1 event in 1 county or zone
Several clusters of thunderstorms developed on the afternoon and evening of July 17th. The strongest of which produced wind gusts over 60 mph in the southwestern section of suburban Dallas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several clusters of thunderstorms developed on the afternoon and evening of July 17th. The strongest of which produced wind gusts over 60 mph in the southwestern section of suburban Dallas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 17, 2:01 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 17, 2:01 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT WED JUL 17 2013
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
REGION AGAIN THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING
HOURS. JUST LIKE YESTERDAY...THESE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND SOME MAY PRODUCE GUSTY WINDS NEAR 40 MPH. WILL
CONTINUE TO CARRY LOW POPS DURING THE OVERNIGHT HOURS FOR ISOLATED
ACTIVITY BUT MAJORITY OF THE PRECIPITATION IS EXPECTED TO END BY
LATE THIS EVENING.
OVERALL THE FORECAST REMAINS LARGELY UNCHANGED FROM THE PREVIOUS
FORECAST PACKAGE. AN UPPER LEVEL RIDGE WILL BE SLOWLY RETURNING
TO NORTH TEXAS FROM THE NORTH AND NORTHEAST. HOWEVER...WE MAY
STILL SEE A FEW MORE SHOWERS AND THUNDERSTORMS THURSDAY AND WILL
MAINTAIN LOW POPS FOR MOST OF THE DAY. THE OVERALL COVERAGE
TOMORROW IS EXPECTED TO BE LESS THAN THE PREVIOUS FEW DAYS.
A WEAK UPPER LEVEL DISTURBANCE CAN BE SEEN ON SATELLITE THIS
AFTERNOON OVER THE NORTHEASTERN GULF OF MEXICO. THIS DISTURBANCE
WILL MOVE WEST ACROSS THE NORTHERN GULF OF MEXICO...REACHING THE
TEXAS/LOUISIANA COASTAL BORDER ON FRIDAY. THIS COULD RESULT IN
SOME ISOLATED RAIN ACTIVITY ACROSS OUR SOUTHEASTERN COUNTIES
FRIDAY AFTERNOON AND ADDED 20 POPS ACROSS OUR FAR SOUTHEASTERN
COUNTIES. WITH THE EXCEPTION OF THE ECMWF...THE MODELS THEN WANDER
THIS WEAK DISTURBANCE NORTH INTO EAST TEXAS OVER THE WEEKEND. WITH
ABUNDANT MOISTURE STILL IN PLACE /PWATS NEAR OR ABOVE THE 50TH
PERCENTILE FOR JULY/ THERE IS A CHANCE FOR ISOLATED TO SCATTERED
RAIN ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS...ON
SATURDAY AND SUNDAY.
BEGINNING EARLY NEXT WEEK...UPPER LEVEL RIDGING WILL BUILD ACROSS
THE REGION. THIS WILL BRING AN END TO THE DAILY LOW PRECIPITATION
CHANCES. TEMPERATURES WILL BE STEADILY RISING THROUGH THE NEXT
SEVEN DAYS WITH AFTERNOON HIGHS REACHING THE UPPER 90S AND NEAR
100 DEGREES NEXT WEEK.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 72 94 74 95 74 / 40 20 20 10 10
WACO, TX 71 92 72 92 73 / 40 20 20 10 10
PARIS, TX 73 93 73 94 72 / 20 20 20 10 10
DENTON, TX 72 93 73 93 73 / 40 20 20 10 10
MCKINNEY, TX 73 92 72 93 72 / 30 20 20 10 10
DALLAS, TX 74 93 75 96 76 / 40 20 20 10 10
TERRELL, TX 72 94 73 94 73 / 30 20 20 10 10
CORSICANA, TX 73 93 73 92 73 / 30 20 20 20 10
TEMPLE, TX 70 91 72 92 72 / 40 20 20 10 10
MINERAL WELLS, TX 69 91 72 94 72 / 40 20 20 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
75/82
Hazardous weather outlook, Jul 17, 2:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT WED JUL 17 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
300 PM CDT WED JUL 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING...THEN BECOMING MORE ISOLATED FOR THE OVERNIGHT HOURS.
BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH AND CLOUD TO GROUND
LIGHTNING WILL BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE AREAWIDE ON THURSDAY...MAINLY OVER THE SOUTHEAST COUNTIES
ON FRIDAY...AND GENERALLY AREAWIDE SATURDAY THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 17, 3:35 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
435 PM CDT WED JUL 17 2013
TXZ101-102-172200-
JACK TX-WISE TX-
435 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JACK COUNTY
WESTERN WISE COUNTY
AT 435 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF BRIDGEPORT...MOVING NORTH AT
30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...CHICO...
BOONSVILLE AND COTTONDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3343 9797 3343 9788 3300 9757 3300 9803
3320 9809 3334 9811
TIME...MOT...LOC 2135Z 158DEG 25KT 3316 9788
CAVANAUGHSpecial weather statement, Jul 17, 4:10 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
510 PM CDT WED JUL 17 2013
TXZ118-119-172245-
DALLAS TX-TARRANT TX-
510 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL DALLAS COUNTY
NORTHEASTERN TARRANT COUNTY
AT 510 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF EULESS...MOVING NORTHWEST AT
15 MPH. TERMINAL DOPPLER RADARS DETECTED A MICROBURST JUST SOUTH OF
DFW AIRPORT. THE MAX WIND SPEEDS DETECTED WERE AROUND 40 MPH BASED
ON RADAR.
CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COLLEYVILLE...
EULESS...GRAND PRAIRIE...GRAPEVINE...HURST...IRVING...KELLER...NORTH
RICHLAND HILLS...SOUTHLAKE AND WATAUGA.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3298 9718 3298 9705 3284 9687 3268 9701
3290 9734 3299 9725 3299 9718
TIME...MOT...LOC 2210Z 132DEG 15KT 3283 9704
CAVANAUGHSpecial weather statement, Jul 17, 4:11 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
511 PM CDT WED JUL 17 2013
TXZ118-133-172245-
JOHNSON TX-TARRANT TX-
511 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN JOHNSON COUNTY
SOUTHWESTERN TARRANT COUNTY
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ALVARADO...MOVING WEST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVARADO...BENBROOK...
BURLESON...CROWLEY...JOSHUA AND KEENE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3250 9713 3235 9724 3251 9761 3254 9762
3255 9761 3256 9755 3263 9755 3272 9749
TIME...MOT...LOC 2212Z 107DEG 23KT 3247 9728
CAVANAUGHSpecial weather statement, Jul 17, 4:31 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT WED JUL 17 2013
TXZ118-172300-
TARRANT TX-
531 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN TARRANT COUNTY
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER KELLER...MOVING NORTHWEST AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COLLEYVILLE...HASLET...
HURST...KELLER...NORTH RICHLAND HILLS...PECAN ACRES...RICHLAND
HILLS...SOUTHLAKE AND WATAUGA.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3299 9744 3299 9718 3298 9714 3295 9708
3279 9719 3294 9754 3295 9755 3299 9754
3300 9752 3300 9744
TIME...MOT...LOC 2231Z 115DEG 21KT 3292 9723
CAVANAUGHSpecial weather statement, Jul 17, 4:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT WED JUL 17 2013
TXZ119-134-172315-
DALLAS TX-ELLIS TX-
544 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
NORTH CENTRAL ELLIS COUNTY
AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER RED OAK...MOVING NORTHWEST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CEDAR HILL...DESOTO...
DUNCANVILLE...GLENN HEIGHTS...GRAND PRAIRIE...LANCASTER...OAK LEAF...
OVILLA...RED OAK AND CEDAR HILL STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3251 9665 3240 9678 3257 9704 3270 9704
3271 9675
TIME...MOT...LOC 2243Z 138DEG 19KT 3251 9680
CAVANAUGHSpecial weather statement, Jul 17, 5:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT WED JUL 17 2013
TXZ117-131-172345-
HOOD TX-PARKER TX-
616 PM CDT WED JUL 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR...
HOOD COUNTY
SOUTHWESTERN PARKER COUNTY
AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER GRANBURY...MOVING NORTHWEST AT 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRANBURY...LIPAN AND OAK
TRAIL SHORES.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3271 9806 3253 9765 3234 9776 3246 9805
3250 9807 3261 9807
TIME...MOT...LOC 2316Z 118DEG 28KT 3247 9781
CAVANAUGHThunderstorm Wind, Dallas
- When
- July 17, 5:30 PM CST to 5:33 PM CST
- Where
- Dallas County, 2.49 mi SE of Florence Hill
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 32.642, -96.972
Trained spotters reported wind gusts to 60 mph on the north side of Joe Pool Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, July 17, 20131 death · 1 event
- Heat in Wisconsin, July 17 to 19, 20131 death · 1 event
- Flash Flood and Hail in Georgia, July 17, 2013$5.3 million · 1.75 in hail · 26 events
- Flash Flood and Hail in South Carolina, July 17, 2013$1.1 million · 1.5 in hail · 23 events
- Hail and Damaging Winds in Montana, July 17, 2013$304,000 · 1.75 in hail · 22 events
- Flash Flooding and Hail in Pennsylvania, July 17, 2013$465,000 · 1 in hail · 12 events
- Flash Flooding and Hail in Montana, July 17, 20138 injured · 1.25 in hail · 8 events
- Damaging Winds in Vermont, July 17, 2013$120,000 · 55 kt wind · 11 events
- Damaging Winds and Lightning Strikes in Florida, July 17, 2013$90,000 · 10 events
- Flash Flooding and Hail in Tennessee, July 17, 2013$75,000 · 1 in hail · 7 events
- Lightning Strike and Heavy Rain in Colorado, July 17, 2013$60,000 · 2 events
- Damaging Winds and Lightning Strike in New Hampshire, July 17 to 18, 2013$20,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469645.